Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
198 Doctors are Online

Lymphoedema, ABVD chemo, aneamic, low WBC count. Improved blood count will reduce lymphatic swelling ?

User rating for this question
Very Good
Answered by
Practicing since : 2001
Answered : 11709 Questions
After ABVD chemo (2007), I developed swelling of one leg (seems like lymphoedema, however I am not too sure it is) in 2008. I am borderline aneamic (low iron) and my WBC count is on the low side since finishing the treatment. Would getting my blood count to better place help with heart damage from chemo, help improve my blood circulation & perhaps help with the lymphatic swelling by improving overall circulation? Is there a link between good blood circulation and good lymph circualtion?
Posted Thu, 12 Apr 2012 in General Health
Answered by Dr. Rakhi Tayal 16 minutes later

Thanks for writing to us.

Chemotherapy cycles are always associated with suppression of synthesis of all kinds of blood cells. The lymphedema of one leg is more likely to be due to the blockage caused by spreading cancer cells.

Improvement of blood cells after completing chemotherapy will help in fighting infections better but it is best to get the cause of lymphedema investigated with the help of your treating physician.
Cardiac toxicity of these drugs will reduce once the chemotherapy cycle is over.

I hope my answer and recommendations are adequate and helpful. Waiting for your further follow up queries if any.


Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor